MAUDE Adverse Event Report: CAREFUSION SMALLBORE QUADFUSE EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION SMALLBORE QUADFUSE EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10015817
Medical Device Problem Codes Crack (1135); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.Patient is a pediatric.Although requested, patient demographics were not provided.
 
Event or Problem Description
It was reported that the quad fuse tubing set was cracked at the central venous line (cvl).After patient assessment, it was noted that blood and intravenous fluid (ivf) were seen on the patient's bed.It was also noted that cvl was backed up with blood.The sterile drip line change was completed after line was flushed and ivf was moved to an alternate site.There were no adverse effects cause to the patient from the event.
 
Additional Manufacturer Narrative
The customer¿s report that the quad fuse tubing set was cracked was confirmed.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Visual inspection of the set noted a crack in the female luer wall on the opposite end of the injection gate of the set.The location of the luer gate on the female luer (below the ¿wings¿) indicates that this female luer was manufactured after the change order that moved the injection gate to a lower location to help mitigate and prevent female luer cracks.No tool marks or signs of over torque were observed.No damages were observed on the male luer.Functional testing confirmed leaking from the cracked female luer.The root cause of the crack is a result of internal stresses created in the luer during the manufacturing process that make it more susceptible to chemical/mechanical attacks.Device history record for model 10015817 could not be performed due to no lot number being provided by customer.
 
Event or Problem Description

Brand Name
SMALLBORE QUADFUSE EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10022658
Report Number9616066-2020-01524
Device Sequence Number2986399
Product Code FPA
UDI-Device Identifier10885403234057
UDI-Public10885403234057
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10015817
Device Catalogue Number10015817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/04/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RED CAP, THERAPY DATE4/8/20